Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 270, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 19, 2009, 8:16 PM CDT for St. Clair County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 8:16 PM CDT (01:16 UTC)
- Expired
- Jun 19, 2009, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:30 PM CDT | TSTM WND GST 40 | Osceola, MO | |
| Jun 19, 8:40 PM CDT | TSTM WND DMG | Osceola, MO | TREE DOWN NEAR WW HIGHWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2063 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 200116
SVRSGF
MOC185-200200-
/O.NEW.KSGF.SV.W.0270.090620T0116Z-090620T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 900 PM CDT.
* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MONEGAW SPRINGS...OR 14 MILES NORTHEAST OF
EL DORADO SPRINGS...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. OTHER STRONG THUNDERSTORMS WERE ALSO LOCATED OVER EXTREME
NORTHERN ST. CLAIR COUNTY. THESE STORMS MAY ALSO BECOME SEVERE.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OSCEOLA AND LOWRY CITY BY 835 PM CDT.
THE TOWNS OF ICONIUM AND HARPER ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM. THIS ALSO INCLUDES WESTERN PORTIONS OF TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3819 9352 3818 9352 3804 9351 3802 9352
3799 9393 3821 9397 3821 9368 3821 9367
3821 9352
TIME...MOT...LOC 0115Z 252DEG 23KT 3805 9386
$$
SCHAUMANN1 follow-up statement
000
WWUS53 KSGF 200129
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT FRI JUN 19 2009
MOC185-200200-
/O.CON.KSGF.SV.W.0270.000000T0000Z-090620T0200Z/
ST. CLAIR MO-
829 PM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN ST. CLAIR COUNTY...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR OSCEOLA...OR 20 MILES NORTHEAST OF EL DORADO
SPRINGS...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OSCEOLA AND LOWRY CITY BY 835 PM CDT.
THE TOWNS OF ICONIUM AND HARPER ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM. THIS ALSO INCLUDES WESTERN PORTIONS OF TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE.
&&
LAT...LON 3821 9352 3804 9351 3802 9352 3801 9374
3800 9381 3800 9382 3799 9389 3800 9389
3821 9382
TIME...MOT...LOC 0129Z 252DEG 23KT 3808 9375
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:37 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 19, 6:37 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 637 PM CDT FRI JUN 19 2009 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... A WEAK FRONT EXTENDED FROM NORTHEAST MISSOURI TO SOUTH CENTRAL KANSAS AT LATE AFTERNOON. THIS FRONT HAD NEARLY STALLED ON THE PERIPHERY OF THE UPPER LEVEL RIDGE CENTERED OVER THE DEEP SOUTH. CONVECTIVE DEVELOPMENT HAS BEEN MINIMAL ACROSS MISSOURI AND KANSAS THIS AFTERNOON...BUT STORMS HAD DEVELOPED ALONG THE FRONT NORTHEAST OF KANSAS CITY. DESPITE A MODERATELY UNSTABLE ATMOSPHERE THERE WAS LITTLE IN THE WAY OF SYNOPTIC SCALE FORCING OR LOW LEVEL CONVERGENCE TO AID CONVECTIVE DEVELOPMENT. THE SPRINGFIELD 00Z SOUNDING SHOWED THAT MID LEVEL TEMPERATURES CONTINUE TO WARM WHICH WILL ALSO BE AN INHIBITING FACTOR TO THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN MISSOURI. A FEATURE OF INTEREST WAS A SMALL DISTURBANCE RIDING AROUND THE RIDGE ACROSS WESTERN OKLAHOMA. THIS FEATURE ALONG WITH A DEVELOPING LOW LEVEL JET MAY BE ENOUGH TO SPARK ISOLATED TO SCATTERED STORMS FROM EASTERN KANSAS INTO CENTRAL MISSOURI LATER TONIGHT. THERE WILL BE A LOW RISK OF SEVERE STORMS WITH ANY DEVELOPMENT THAT TAKES PLACE. FOSTER && .DISCUSSION... MAIN FOCUS IN THE SHORT TERM WILL BE WITH THUNDERSTORM CHANCES THIS EVENING/OVERNIGHT AND THEN BACK TO TEMPERATURES REST OF THE SHORT TERM INTO THE EXTENDED. CURRENTLY UPPER TROUGH PUSHING ACROSS THE NORTHERN/CENTRAL PLAINS WHILE A SURFACE COLD FRONT EXTENDS SOUTHEAST FROM SOUTHWEST IOWA INTO SOUTHWEST KANSAS. SOME ELEVATED SCATTERED STORMS AFFECTED BOURBON COUNTY EARLIER THIS MORNING AS AN EMBEDDED SHORTWAVE LIFTED NORTHEAST ACROSS EASTERN KANSAS. SURFACE BASED CAPES OF 2500 TO 3000 J/KG OCCURRING OVER CWA SO FAR THIS AFTERNOON WITH TEMPERATURES IN THE UPPER 80S TO LOW 90S. DEW POINTS WERE IN THE MID 60S ON THE PLATEAU AND LOW TO MID 70S IN SURROUNDING AREAS. SURFACE FRONT WILL BE THE MAIN FOCUS FOR CONVECTION IN OUR CWA TONIGHT. QUESTION IS HOW FAR SOUTH WILL THE FRONT MAKE IT. UPPER FLOW NOT EXPECTED TO HELP FRONT MAKE IT TOO FAR SOUTH OF THE I-70 CORRIDOR AND SO WOULD EXPECT MAIN CONVECTIVE ACTIVITY TO REMAIN NORTH OF THE CWA INTO OUR FAR NORTHERN COUNTIES. ANOTHER FLY IN OINTMENT WOULD BE MESOSCALE VORT DOWN IN TEXAS ATTM. GFS BRINGS THIS INTO THE AREA LATE TONIGHT AND COULD BE ADDITIONAL FOCUS FOR CONVECTIVE DEVELOPMENT. ANY STORMS THAT WOULD DEVELOP COULD BECOME SEVERE WITH LARGE HAIL/DAMAGING WIND THE MAIN SEVERE THREATS. UPPER RIDGE WILL BEGIN TO BUILD BACK INTO THE REGION ON SATURDAY BUT MAY HAVE SOME REMNANT CONVECTION OVER CENTRAL MISSOURI DURING THE MORNING HOURS. ANY REMAINING SURFACE BOUNDARIES COULD SPARK ADDITIONAL AFTERNOON CONVECTION AS WELL SO HAVE LEFT SMALL POPS IN FOR THE DAY. TEMPERATURES WILL BEGIN TO HEAT BACK UP INTO THE 90S AS THE RIDGE STARTS BUILDING BACK INTO THE AREA LATE IN THE WEEKEND. FOR THE EXTENDED PERIOD (MON THROUGH FRI)... UPPER RIDGE IN CONTROL OVER THE MID AND LOWER MISSISSIPPI VALLEY REGION WITH THERMAL CAP EXPECTED TO BE IN PLACE OVER THE CWA AT THE ONSET OF THE EXTENDED PERIOD. ENERGY FROM THE WESTERN TROUGH WILL LIFT NORTHEAST INTO THE NORTHERN HIGH PLAINS AND SOUTHERN CANADA BY MIDWEEK ALLOWING FOR RIDGE TO BEGIN RETROGRADING WESTWARD. SURFACE FRONT COULD DROP SOUTHEAST INTO THE AREA BY THURSDAY. MAY NEED TO INTRODUCE POPS BY THURSDAY/THURSDAY NIGHT IF MODELS CONTINUE ON THIS PATH. LINDENBERG && .AVIATION... VFR CONDITIONS ARE EXPECTED AT THE JOPLIN AND SPRINGFIELD TERMINALS THROUGH SATURDAY. A FEW STORMS MAY DEVELOP MAINLY NORTH OF THE TERMINAL SITES TONIGHT ALONG A FRONT THAT WILL STALL ACROSS CENTRAL MISSOURI. LOW LEVEL WIND SHEAR WILL AGAIN DEVELOP OVERNIGHT. GUSTY SOUTH WINDS WILL AGAIN DEVELOP AT THE SURFACE ON SATURDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 19, 5:57 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 557 PM CDT FRI JUN 19 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 557 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH A FEW STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: A FEW THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY ALONG AND NORTH OF A LINE FROM PITTSBURG KANSAS TO ROLLA MISSOURI. DISCUSSION: A WEAK FRONT WILL SAG SOUTH AND STALL ACROSS CENTRAL MISSOURI TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE FRONT FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI LATER THIS EVENING INTO THE OVERNIGHT HOURS. A LAYER OF WARM AIR ALOFT CALLED A CAP WILL INHIBIT THUNDERSTORM DEVELOPMENT FARTHER SOUTH INTO THE SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS MAY BE ONGOING SATURDAY MORNING AS THE FRONT REMAINS OVER CENTRAL MISSOURI. TEMPERATURES ARE EXPECTED TO WARM INTO THE LOW TO MID 90S WITH HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES LATE THIS WEEKEND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT LIKELY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 50 min |
| Jun 19, 8:47 PM CDT | Tornado Warning | SGF | Hickory, St. Clair | 43 min |
| Jun 19, 10:09 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.